It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Allergies Message Board

  • Allergic to antibiotics?

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 02-18-2005, 03:37 PM   #1
    dee10k
    Newbie
    (female)
     
    dee10k's Avatar
     
    Join Date: Feb 2005
    Location: Texas
    Posts: 3
    dee10k HB User
    Allergic to antibiotics?

    Well, I guess this is no big deal but I just wanted to throw this question out there to see if anyone has any input. (btw, I'm new here ... hi!)

    A couple of years ago, I saw a dermatolgist about some trouble I was having with acne breakouts. She prescribed retin-a, which I had used before, and minocycline, an antibiotic. I started using my meds, and a couple of weeks later, I broke out in weird spots all over my torso, neck, and face. (not zits, just red spots with a little white puss in the middle. Sorry for being gross.) So I discontinued the minocycline, and everything cleared up. Then I tried the minocycline again, just to see what would happen. Sure enough, a couple of weeks later I broke out with those spots again. I felt fine, just looked kind of bad.

    I intended to bring it up on my next visit to the dermatologist, but I never went back, because my acne situation improved and I didn't need to. I probabably should have called her anyway, but I put it off and ended up forgetting.

    Anyway. Does that sound like an allergic reaction to you? Or could it be a normal side effect? I'm bringing this up now, because today when I saw my regular doctor for a checkup, I told him that I'm not allergic to any medications. I didn't even think about the red spotty incident until later.

    Sorry if it's a dumb question -- I've never been allergic to anything before, so I don't really know what to look for.

    Last edited by dee10k; 02-18-2005 at 03:40 PM.

     
    Sponsors Lightbulb
       
    Old 02-18-2005, 06:00 PM   #2
    chigs489
    Senior Veteran
    (male)
     
    chigs489's Avatar
     
    Join Date: Jan 2004
    Posts: 941
    chigs489 HB User
    Re: Allergic to antibiotics?

    sounds like one to me. Did you have any other reactions? Or just the skin manifestations?

    be careful with some antibiotics, such as doxycyline, which is from the same family.

     
    Old 02-19-2005, 07:57 AM   #3
    dee10k
    Newbie
    (female)
     
    dee10k's Avatar
     
    Join Date: Feb 2005
    Location: Texas
    Posts: 3
    dee10k HB User
    Re: Allergic to antibiotics?

    No just the skin manifestations. I don't know whether or not I would have had other reactions if I had kept taking it. I had some headaches too, but they were probably just regular headaches. I was tempted to continue, thinking that maybe my body just needed to adjust to the medication or something, but then I thought better of it.

    Anyway, it's probably a good idea for me to keep this in mind, so next time a doctor wants to write me a prescription I can mention this. Thanks!

     
    Old 02-21-2005, 11:02 AM   #4
    bigdogmom48
    Junior Member
    (female)
     
    bigdogmom48's Avatar
     
    Join Date: Feb 2005
    Posts: 15
    bigdogmom48 HB User
    Re: Allergic to antibiotics?

    That sounds like an allergic reaction to me, and you should definitley tell your doctor about it. I have a lot of allergies, but was never allergic to any medications until I hit Menopause. Now I have tried 4 or 5 different antibiotics and I am allergic to all of them. My reactions were either spots like you discribed, or an itchy feeling under my skin. I'm glad you stopped taking the medication as soon as the reaction started. If you had continued the reaction could have increased in severity to the point where it threatened your life. Allergic reactions are nothing to fool with.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Allergic to sulfanamides Pattyanne Allergies 6 06-08-2008 02:09 PM
    Skin allergic reaction to antibiotics Kari7171 Allergies 6 01-24-2008 04:52 PM
    allergic to chicken! kraypm Allergies 24 08-25-2006 11:59 PM
    allergic to most antibiotics irys Allergies 9 01-18-2006 12:04 PM
    allergic to antibiotics - an autoimmune connection? irys Thyroid Disorders 0 06-06-2005 01:24 PM
    Allergic to antibiotics? is there such thing? avron General Health 9 05-12-2004 02:43 PM
    Has anyone had an allergic reaction to their acne medication? atl_maggie Acne 3 12-13-2003 01:12 AM
    allergic reaction to drug??? need help!!! Erica General Health 4 09-18-2002 10:54 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 11:15 AM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!